Hi there. I have been feeling absolutely awful I've been tapering from 40mg and now I'm down to 17.5 next week to 15.5 but I can hardly walk I've not felt any better from the very start of these ilness, predisinone I thought would work a miracle,I know better now! I seem to have gone right back to the beginning can't turn in bed getting up out of the bed grabbing the Zimmer to help me stand the grunts and groans I make while doing so anyway
Pain while tapering : Hi there. I have been feeling... - PMRGCAuk
I am so sorry you are having these issues... : ( I too have problems tapering. Started on 60mg, reduced to 45 mg; crashed and burned and was put on 80mg! I am now down to where I was last November, at 60mg. Came full circle, but never moved. I feel crap for at least 4-5 days after I reduce... it has been suggested by the experienced people on this site that it is a steroid withdrawal issue versus a flare. And it seems to make a lot of sense. I wish you better luck on your tapering journey... and hope the pain and uncomfortableness subside.
I have less experience than many others who will probably help more but I heard alarm bells when you said you had never felt any better. You were on 40mg which seems high dose for PMR and low dose for GCA. Have you had a diagnosis?
If you have GCA I can't see the point in reducing while you are symptomatic and if you have PMR it is strange that 40mg didn't provide some relief. Perhaps you need to talk to Dr about current stage. Don't sit in pain, you need to know what's going on with your body ..🌻
Those were exactly my thoughts Poopadoop - not enough, or too much, or wrong diagnosis. It shouldn’t be like this Jamie! Insist on more tests and seek a referral to a good Rheumatologist.
If you don't feel that prednisone "worked like a miracle" at the start, it's either not GCA you have, or you needed a higher dose than 40 to start with, or maybe you didn't stay long enough on 40mgs inicially.
The experts will answer you soon, Its awful to have to go through all those symptoms and it's dangerous to not have the inflammation under control, even if it's just PMR. Hope you get relief soon.
I agree with the above comments- you need more investigating if your symptoms have not improved by at least 70% with Pred. You should not have to be suffering this. The question is -have you got PMR or GCA or might it be something else? The correct diagnosis is so important when we are dealing with Pred. which has its own difficulties and if it's not working, then it's not worth taking at all.
What else could it possibly be Suzy any ideas? I've got quite a wait before I manage to see rheumy as I have not had the full X-ray yet not even appointment come through , I managed to go to my local shop wAitrose with my roller and my daughter came with me first time I've been out for two weeks it was really difficult to walk could not wait to get home really, I'm considering buying a small mobility scooter.
As others have said, maybe the first issue is that if you do have GCA then you were not on a high enough dose to suppress the inflammation in the first place. If it’s not GCA then further investigations may be needed - there are other auto- immune conditions or other vasculitis conditions. The Rheumy should deal with this. You should not be suffering so much.
I’ve just re-read your previous posts Jamie345 and see that initially you were on 5mgx3 daily in divided doses for PMR prescribed by G.P. Then you saw rheumatologist and pred was increased to 40mg due to neck/jaw issues, so diagnosed with GCA.
Did you experience any relief at 40mg? And how long did you stay at 40mg?
I have had no relief whatsoever but as this all started in May 2017, I thought it was to be expected as fairly new patient, I've got cataracts coming fast and furious but not quite ready to be done told this last week, so all my symptoms tick all the boxes but now this urinary incontinuence that making life even worse on top of it all, thank you so much for helping
I suffer with my bladder too! Horrid. Up every 15 mins all night every night until finally got meds after years of suffering - a daily tablet. This resulted in me being up 2/3 times a night which was manageable, for yet another few years. Since PMR and steroids, took advice from here and got amitriptylin - I have never slept so well in years - and if I sleep I do believe I can cope with anything.
Glenys, have you told your GP or rheum that prednisolone has never given you any relief? If not, tell them now. Personally (only PMR) I got wonderful relief after 6 hours. The expectation is at least 75% within a week. If you haven’t achieved ANY relief in 8 months, then I’d be very suspicious that what you have is actually PMR/GCA. You are suffering the side effects of pred without any benefit, and this needs urgent medical input.
Do other conventional analgesics offer any relief?
i have tramadol paracetamol I cannot have any other pain relief, I have Autommuine hepatitis none alcoholic and obviously they are both the Autommuine diseases, I am in such ignorance tomorrow I am going to try speak to the rheumatoligist nurse at the hospital to advise me as well, thankful for everyone's help today, my GP is not really informative so although a lovely doctor no help to me . Thank you Soraya
Just one more thing my rheumy does know I'm in such pain and he knows I can hardly walk I think he's overall in puzzlement along with the liver specialist who sympathised with me ! Again I'm so confused!
Oh bless you Glenys, I hope they can sort something quickly for you. No-one should be left in pain. Push them for investigations or scans or blood tests until they can give you some answers. Sympathy is lovely, but only when served with a goodly dollop of meaningful and effective doctoring!
You are spot on there I am calling rheumy nurse this afternoon hopefully she will help! I've been doing exactly that this morning pushing for the full skeleton that the rheumy wanted lot of phone calls later so maybe by next week it will come thru I am going to do telephone conversation with my GP and ask for an up to date blood test I never thought of till seen your reply. Must admit that this has really made me a bit weepy(feeling sorry for myself) but no more of that I'm determined to find out why none of the pain has diminished, learning everyday ! Thank you so much again
You have every reason to feel sorry for yourself. Blame the steroids for the tears.
I like the determination, you’re a strong woman Glenys, you can do this! (I’m only sorry that any of us has to get ‘stroppy’ to get some action.) Stamp your feet a bit Glenys.
(Do you remember Violet Elizabeth? “I’m going to scream and scream until I am sick” maybe a bit OTT, but a few tears in front of your Dr usually unnerves them!)
I’m no Dr. but my opinion is to stay put on a dose that relieves symptoms. After that, taper very slowly. We all move like turtles on this site! Join the club and stay in touch.
i think all my reservations have been expressed already by the others. If you have never felt any better - either it wasn't GCA in the first place or you weren't put on a high enough dose. That your symptoms have returned as you reduce isn't perhaps surprising if you are now at too low a dose but 17.5mg should be enough to manage PMR.
You need to go back to your rheumy and ask for a rethink.
You have been tested for Lyme disease I assume.
No never unless I've not seen it on my results do you think that this could be?
I will look into it, just waiting for a telephone conversation with my GP who is not very informed on GCA/PMR and I've tried to get hold of the rheumy nurse at the hospital but she was not available so I'm trying again at 3pm today, but thank you I will trawl the net (not that good and technology)
Coconut oil ? Wish u the best ox ..